MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LS
Medical Device Problem Codes Positioning Problem (3009); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use hawkone directional atherectomy during procedure to treat a severely calcified lesion in the right distal, mid and proximal superficial femoral artery with chronic total occlusion (cto-100%).The vessel was little tortuous.The vessel diameter and lesion length are 6mm and 240mm respectively.The device was inspected with no issues noted.The device was prepped per ifu with no issues identified.There was resistance when advancing the device.It was reported that the hawkone would not cross the lesion.The physician removed the device and used another hawkone successfully.There was an issue closing the cutter window.The cutter was outside the housing when removed from the patient.The device was safely removed from the patient.There was no vessel damage.There was no patient injury.
 
Additional Manufacturer Narrative
The relevant device is not available for evaluation.No allegation of a manufacturing related failure has been reported.There are in process checks of each device just prior to packaging giving confidence that units leaving the manufacturing facility meet release specifications.The hawkone instruction for use, (ifu), provides the warning statements: ¿note: if the hawkone catheter cannot be advanced across the lesion, consider carefully removing the hawkone catheter and predilating the lesion with a small diameter balloon angioplasty catheter.¿ ¿always use direct fluoroscopic observation when manipulating the hawkone catheter in the peripheral vessels.If resistance is met during manipulation, determine the cause of the resistance before proceeding.¿ we will continue to monitor future occurrence for trending purposes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12411565
Report Number9612164-2021-03384
Device Sequence Number17458201
Product Code MCW
UDI-Device Identifier00643169968486
UDI-Public00643169968486
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model NumberH1-LS
Device Catalogue NumberH1-LS
Device Lot Number0010636854
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer11/26/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date11/26/2021
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale